MAUDE Adverse Event Report: THORATEC CORPORATION HEARTMATE 11 VOLT LI-ION BACKUP BATTERY; VENTRICULAR (ASSISST) BYPASS

THORATEC CORPORATION HEARTMATE 11 VOLT LI-ION BACKUP BATTERY; VENTRICULAR (ASSISST) BYPASS
Model Number 106762
Medical Device Problem Code Mechanical Problem (1384)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/13/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No patient involved.No further information was provided.A supplemental report will be submitted once the manufacturer¿s investigation is completed.
 
Event or Problem Description
It was reported that the emergency backup battery (ebb) out of box had visible bent pins before being placed in the system controller.
 
Additional Manufacturer Narrative
Manufacturer's investigation conclusion: the reported event of bent pins in the backup battery was confirmed via evaluation of the returned backup battery.Visual inspection of the returned 11v backup battery (serial number: (b)(6) revealed that pins 11, 10 and 1 were bent.The bent pins were straightened for testing.After straightening the bent pins, the backup battery was functionally tested.The battery was installed in a test system controller and successfully operated in a mock circulatory loop without any issues or atypical alarms produced.The controller was disconnected from external power; however, the backup battery was unable to support the system as the battery was returned with depleted charge.The backup battery was then fully charged by connecting the controller to a power module.After fully charging the backup battery, the battery was functionally tested again and found to operate as intended during analysis.The battery was installed in a test system controller and successfully operated in a mock circulatory loop without any issues or atypical alarms produced.The controller was then disconnected from external power and the battery supported the pump without any issues.The root cause of the reported event could not be conclusively determined through this analysis.Battery inspection data was reviewed for the 11v backup battery, serial number (b)(6), revealing that the battery passed all inspection testing.The battery was shipped to the customer on 22apr2021.Heartmate 3 instructions for use section 5 ¿ ¿surgical procedures¿, explains how to install the backup battery in the system controller.Additionally, section 2 ¿ ¿system operations¿, explains how to properly replace the backup battery.The heartmate 3 patient handbook and the heartmate 3 instructions for use caution the user to call their hospital contacts if they think, for any reason, any portion of their equipment is not functioning as usual, is broken, or they are uncomfortable with the operation of the equipment.No further information was provided.The manufacturer is closing the file on this event.

Brand Name
HEARTMATE 11 VOLT LI-ION BACKUP BATTERY
Common Device Name
VENTRICULAR (ASSISST) BYPASS
Manufacturer (Section D)
THORATEC CORPORATION
6035 stoneridge drive
pleasanton CA 94588
Manufacturer (Section G)
THORATEC CORPORATION
6035 stoneridge drive
pleasanton CA 94588
Manufacturer Contact
bob fryc
6035 stoneridge drive
pleasanton, CA 94588
7818528204
MDR Report Key12450124
Report Number2916596-2021-04811
Device Sequence Number11646851
Product Code DSQ
UDI-Device Identifier00813024011255
UDI-Public00813024011255
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
P060040
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/23/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/09/2024
Device Model Number106762
Device Catalogue Number106128
Device Lot Number7869811
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/19/2021
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/13/2021
Supplement Date Received by Manufacturer11/19/2021
Initial Report FDA Received Date09/09/2021
Supplement Report FDA Received Date11/23/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/09/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown